Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 66, NWS Jackson, KY

June 13, 2007Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 13, 2007, 5:57 PM EDT for Pike County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 5:57 PM EDT (21:57 UTC)
Expired
Jun 13, 2007, 6:32 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Pike County, KY

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:00 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 13, 4:00 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT WED JUN 13 2007

.SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED
BACKED DOWN A BIT ON THE THUNDERSTORMS FOR THIS EVENING. THERE WAS
SOME MID LEVEL CAPPING GOING ON THAT SUPPRESSED CONVECTION FROM
FORMING IN THE AREA WITH THE MOST INSTABILITY. AN AREA OF
THUNDERSTORMS ARE CURRENTLY TO THE WEST OF THE AREA AND ARE SLOWLY
MOVING TOWARDS THE AREA. EXPECT THAT SLOWLY AFTER SUNDOWN MOST OF THE
CONVECTION WILL START TO DIE OFF PRETTY QUICKLY. SOME VALLEY FOG WILL
BE FORMING AFTER MIDNIGHT AND WILL BURN OFF BY 8 PM. TOMORROW...THE
INSTABILITY WILL BE THERE AGAIN AND THE STORM PREDICTION CENTER HAS
PUT EASTERN KENTUCKY IN A SLIGHT RISK FOR SEVERE WEATHER. WE WILL BE
STUCK IN THE PATTERN THROUGH MONDAY WITH THE VORT LOBES ROTATING
AROUND THE LOW AND SETTING OFF SOME MOSTLY AFTERNOON AND EVENING SHOWERS.

.LONG TERM.../MONDAY NIGHT THROUGH WEDNESDAY/...UPDATED
WENT WITH GFS SOLUTION ONCE AGAIN...AS IT STILL HAS BEST TIMING OF
RELEVANT SYNOPTIC FEATURES. THE LATEST RUN OF THE GFS HAS BACKED OFF
ON QPF ASSOCIATED WITH SERIES OF RETROGRADING AREAS OF LOW FOR END
OF THE WEEK. GFS HAS ALSO TRENDED DOWN THE LOW AND MIDDLE LEVEL
HUMIDITY QUITE A BIT SINCE YESTERDAY. THIS TREND IS ALSO WELL
REFLECTED IN THE MODEL CROSS SECTIONS AND SOUNDINGS. IT DOES NOT
APPEAR THAT THERE WILL BE ENOUGH DYNAMICS OR A STRONG ENOUGH LIFTING
MECHANISM IN PLACE FOR SHOWERS AND STORMS TO FORM OVER THE WEEKEND.
REMOVED POPS FROM FORECAST UNTIL NEXT WEDNESDAY...AS A SLOW MOVING
COLD FRONT MOVES IN FROM THE NORTHWEST. CONSIDERING HOW FAR OUT TIME
THE FRONT IS SUPPOSED TO MOVE ACROSS THE FORECAST AREA...WENT WITH
ONLY 20-25 PERCENT CHANCE OF RAIN DURING FRONTAL PASSAGE. MODELS
SHOWING AMPLE INSTABILITY IN PLACE TO SUPPORT SCATTERED
THUNDERSTORMS. WINDS WERE TWEAKED TO REFLECT PASSAGE OF AREA OF LOW
PRESSURE AS IT MOVES DOWN THE SOUTHEAST COAST...GOING WITH NORTH TO
NORTHEAST WINDS GRADUALLY SHIFTING AROUND TO THE SOUTHWEST AS HIGH
PRESSURE SETS UP TO THE SOUTHEAST...WITH STRENGTHENING SOUTHWEST
FLOW SETTING UP AHEAD OF THE APPROACHING FRONT. TEMPS WERE TWEAKED
AT OR SLIGHTLY BELOW MEXMOS SUNDAY AND MONDAY WITH SCATTERED LOW TO
MIDDLE LEVEL CLOUDS IN PLACE AND NORTHEAST WINDS. REVERSED THE TREND
FOR TUESDAY AND WEDNESDAY...WITH MOSTLY CLEAR SKIES AND SOUTHERLY
FLOW BECOMING ESTABLISHED ACROSS EASTERN KENTUCKY. WENT A BIT WARMER
THAN MEXMOS FOR OVERNIGHT LOWS...MAINLY DUE TO WARMER THAN NORMAL
DAYTIME TEMPS AND SOUTHERLY WINDS SATURDAY NIGHT THROUGH TUESDAY
NIGHT. INCREASING CLOUD COVER WEDNESDAY NIGHT SHOULD ALSO ACT TO
KEEP TEMPS UP A BIT...SO WENT ABOVE MEXMOS FOR TEMPS THAT NIGHT AS
WELL. DEWPOINTS LOOKED A BIT TOO HIGH AND WERE DECREASED A DEGREE OR
TWO ACROSS THE BOARD.

&&

.AVIATION.../18Z TO 18Z/

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AN ISSUE THROUGH 2-3Z.
THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS MAY BE
SEVERE...SO BEWARE OF LLWS IN THE VICINITY OF THUNDERSTORMS TODAY. THERE
MAY BE SOME IFR AND MVFR CIGS AND VIS ASSOCIATED WITH THE
THUNDERSTORMS. MVFR FOG WILL BE POSSIBLE AFTER MIDNIGHT. SOME IFR FOG
WILL BE POSSIBLE AT LOCATIONS THAT RECEIVE SIGNIFICANT PRECIPITATION
THIS AFTERNOON AND EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JJ
LONG TERM...AR
AVIATION...AR
Hazardous weather outlook, Jun 13, 4:16 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT WED JUN 13 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
416 PM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KENTUCKY DURING THE EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. THE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RAY/JJ

In the hours before

Local storm report, Jun 13, 3:07 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 SE BRUIN              38.15N 82.97W
06/08/2007                   ELLIOTT            KY   DEPT OF HIGHWAYS

            TREES DOWN AT ROUTE 7 AND 409 NEAR ROUND RIDGE AND
            JOHNSON CREEK.

0508 PM     TSTM WND DMG     4 SSE HAZARD            37.20N 83.17W
06/08/2007                   PERRY              KY   DEPT OF HIGHWAYS

            TREES DOWN NEAR 1166 AND ROUTE 7 INTERSECTION. ALSO NEAR
            ROUTE 7 AND ROUTE 15 INTERSECTION.

&&

BSCHOETT
Special weather statement, Jun 13, 5:05 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT WED JUN 13 2007

KYZ120-132200-
PIKE-
505 PM EDT WED JUN 13 2007

...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN PIKE COUNTY
THROUGH 600 PM EDT WEDNESDAY EVENING...

AT 505 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 28 MILES NORTHEAST OF BUSKIRK TO BOARD TREE TO PAW
PAW...MOVING SOUTHWEST AT 10 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:10 PM EDTSevere Thunderstorm WarningJKLPike50 min
Jun 13, 6:11 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin49 min
Jun 13, 7:45 PM EDTSevere Thunderstorm WarningJKLHarlan50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.